Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 12, 2021Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jul 12, 2021, 11:37 AM CDT for Perry County, Wayne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 11:37 AM CDT (16:37 UTC)
Expired
Jul 12, 2021, 12:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

Counties Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3080 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS84 KMOB 121637
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1137 AM CDT Mon Jul 12 2021
 
MSZ067-075-076-121715-
Perry MS-Greene MS-Wayne MS-
1137 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 1215 PM
CDT...

At 1137 AM CDT, the strong thunderstorm was located 4 miles south of
New Augusta, or 16 miles southwest of Richton, moving northeast at 55
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3120 8915 3177 8867 3163 8846 3157 8846
      3095 8914
TIME...MOT...LOC 1637Z 218DEG 49KT 3114 8906 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 7:45 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 12, 7:45 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
745 AM CDT Mon Jul 12 2021

.AVIATION...
12Z issuance...VFr conditions will prevail early this morning
before showers and thunderstorms increase in coverage. Ceilings could
lower to MVFR levels in some of the stronger storms. Overall,
southerly winds will remain light. /13

&&

.PREV DISCUSSION... /issued 348 AM CDT Mon Jul 12 2021/

NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough
over the central CONUS remains wedged between two upper level
ridges. One ridge remains in place over the western states while
another ridge builds along the eastern seaboard. As the ridge over
the western Atlantic extends westward today, it forces the upper
level trough to lift northeast. At the surface, a weak boundary,
associated with a low pressure over the Midwest, remains in place
over the Tennessee Valley and ArkLaTex regions before eventually
dissipating. Southerly flow will keep moisture levels elevated with
PWATs around 2 inches. With the close proximity of the upper level
ridge and passing mid level shortwave energy, expecting scattered to
numerous showers and thunderstorms each afternoon. Convection will
initially fire up over the Gulf in the early morning and then
transition inland during the afternoon and linger into the evening
hours. Although bulk shear remains modest, ample instability will be
present each afternoon with MLCapes between 2500 to 3000J/kg and
DCapes between 600 to 900J/kg. A few of the stronger storms to
develop could produce gusty winds, frequent lightning, and heavy
rainfall. Given how much rain the forecast area has already seen and
the fact that these storms will be slow moving, flooding could be an
issue through Tuesday.

Highs are expected to reach the mid to upper 80s, slightly below
seasonal norms. Meanwhile, lows dip into the lower 70s inland with
mid to upper 70s along the coast. /14

SHORT TERM /Tuesday night Through Wednesday night/...Upper level
troughing over the central CONUS ejects northeast into the Great
Lakes and Canada Tuesday night into Wednesday. Upper level ridging
remains dominant over the southwestern Atlantic, stretching over
the southeastern U.S. during the period. Likewise, surface high
pressure follows suit driving a generally southerly to
southwesterly low level flow over the region.

PWATs will have come down some by Tuesday night into Wednesday,
hovering in the 1.7 to 1.8 inch range. Expect a more typical
diurnally driven pattern to convection, with scattered showers and
thunderstorms mainly during the afternoon and evening hours over
land, and over the marine zones late overnight and early morning
Wednesday. Given the lower PWATs, overall CAPE values will be
lower along with overall weak flow through the column. Showers and
thunderstorms will still pose a heavy rainfall threat, although
not as extensive as the previous few days given lesser coverage.
Localized flash flooding can not be ruled out in any heavier
convection given the anticipated slow movement. With lesser
coverage in convection, temperatures will finally have a
legitimate shot at reaching and/or exceeding 90 degrees for most
locations during the afternoon Wednesday. For now have forecast
highs in the upper 80's and lower 90's, although this could be
bumped up in future packages if convective coverage trends lower.
Morning temperatures remain warm, generally in the lower to middle
70's. A MODERATE risk of rip currents remains in place through
the period. MM/25

EXTENDED TERM /Thursday Through Sunday/...An upper ridge extending
from off the Carolina coast to the western Gulf of Mexico will
remain largely intact through the extended, but become more west to
east orientated over the Deep South and northern Gulf in response to
an upper trof progressing eastward from the Plains. A surface ridge
persists generally along the northern Gulf coast and maintains a
moist southerly flow over the region, with precipitable water values
ranging from 1.7 to 2.1 inches. A series of shortwaves will affect
the area Thursday and Friday, and with the moist environment in
place along with sufficient instability, this will support chance to
likely pops each day. For Saturday into Sunday, support from mid
level shortwaves looks less compared with earlier in the period and
have opted to stay with the current package with chance to good
chance pops over the weekend. There will continue to be the
potential for locally heavy rainfall and nuisance flooding concerns,
along with the potential for strong storm development each
afternoon. /22

MARINE...No impacts forecast except winds and waves higher near
scattered to occasionally numerous showers and thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 12, 11:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1137 AM CDT Mon Jul 12 2021

MSZ067-075-076-121715-
Perry MS-Greene MS-Wayne MS-
1137 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 1215 PM
CDT...

At 1137 AM CDT, the strong thunderstorm was located 4 miles south of
New Augusta, or 16 miles southwest of Richton, moving northeast at 55
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3120 8915 3177 8867 3163 8846 3157 8846
      3095 8914
TIME...MOT...LOC 1637Z 218DEG 49KT 3114 8906

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:48 PM CDTSpecial Marine WarningMOB117 min
Jul 11, 9:29 PM CDTSpecial Marine WarningMOB91 min
Jul 12, 11:59 AM CDTSpecial Weather StatementMOBWilcox31 min
Jul 12, 12:04 PM CDTSpecial Weather StatementMOBChoctaw26 min
Jul 12, 12:22 PM CDTSpecial Weather StatementMOBWashington53 min
Jul 12, 12:24 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 12, 12:44 PM CDTSpecial Weather StatementMOBWashington46 min
Jul 12, 1:16 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 12, 1:19 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox41 min
Jul 12, 1:23 PM CDTSpecial Weather StatementMOBClarke52 min
Jul 12, 1:32 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington31 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBCovington40 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 12, 1:46 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 12, 1:55 PM CDTSpecial Weather StatementMOBMonroe, Wilcox50 min
Jul 12, 1:57 PM CDTSpecial Weather StatementMOBClarke48 min
Jul 12, 2:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 12, 2:23 PM CDTSpecial Weather StatementMOBEscambia, Monroe52 min
Jul 12, 2:39 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:42 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:54 PM CDTAreal Flood AdvisoryMOBEscambia, Monroe3 hr
Jul 12, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jul 12, 3:12 PM CDTSpecial Marine WarningMOB93 min
Jul 12, 3:15 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia45 min
Jul 12, 3:33 PM CDTSpecial Marine WarningMOB64 min
Jul 12, 3:38 PM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jul 12, 4:40 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 12, 4:57 PM CDTSpecial Marine WarningMOB36 min
Jul 12, 4:59 PM CDTSpecial Marine WarningMOB72 min
Jul 12, 4:08 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 12, 12:34 PM CDTSpecial Weather StatementMOBGreene41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.